Maine, 2006

Hail in Maine, August 7, 2006

August 7, 2006 · NWS CAR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 7, 10:40 PM EST, 35 minutes earlier.

Area forecast discussion, Aug 7, 10:40 PM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1140 PM EDT MON AUG 7 2006

.SYNOPSIS....
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT. THE FRONT WILL
CLEAR THE COAST EARLY TUESDAY FOLLOWED BY HIGH PRESSURE TUESDAY
EVENING INTO WEDNESDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE
REGION LATE WEDNESDAY NIGHT INTO THURSDAY.

&&

.SHORT TERM /REST OF TONIGHT/...
QUICK UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH...ADJUST
WEATHER...AND ADD PATCHY FOG.

&&

.PREVIOUS DISCUSSION...

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER NORTHWEST MAINE IN
PRE-FRONTAL TROUGH. GFS INDICATING TROUGH TO PRODUCE THUNDERSTORMS
THIS AFTERNOON...THEN ACTIVITY WITH THE COLD FRONT LATER THIS
EVENING AND THEN POSSIBLE SHOWERS LATE TONIGHT AS UPPER TROUGH
MOVES THROUGH THE STATE. SPC STILL INDICATING A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING WITH DEW-POINTS INTO THE
60S...CAPE VALUES AROUND 1000 J/KG WITH DECENT UNI-DIRECTIONAL
FLOW. WILL NOT MAKE ANY CHANGES TO TONIGHTS GRIDS FROM THIS
MORNING AND KEEP CURRENT WORDING FOR GUSTY WINDS...HAIL...AND
HEAVY DOWNPOURS. FRONT MOVES OFF THE COAST LATE TONIGHT BUT AS
MENTION EARLIER UPPER TROUGH MAY PRODUCE SCATTERED SHOWERS ACROSS
MAINLY NORTHERN SECTIONS.

HIGH PRESSURE BUILDS ACROSS THE REGION ON TUESDAY WITH PARTLY
CLOUDY SKIES AND LESS HUMID AIR. HIGH PRESSURE WILL MOVE SOUTH OF
NEW ENGLAND TUESDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS AND
COOL TEMPERATURES. HIGH PRESSURE THEN MOVES SOUTHEAST OF THE STATE
WEDNESDAY WITH INCREASING CLOUDS IN THE AFTERNOON AS NEXT COLD
FRONT APPROACHES FROM THE NORTHWEST.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

USED THE GFS STRAIGHT INTO 12Z FRIDAY & THEN INCORPORATED HPC
GRIDS BEYOND THAT TIME FRAME.

NEXT WX SYSTEM PROGGED TO MOVE ACROSS THE CWA LATE WEDNESDAY NIGHT
INTO THURSDAY AS FRONTAL BOUNDARY SLIDES ON THROUGH. HEAVIEST QPF
WILL BE ACROSS NRN & CNTL AREAS. FRONT CLEARS THE COAST LATE
THURSDAY W/DECENT SHOT OF CAA. THICKNESSES SHOWN BY THE GFS TO GO
DOWN TO 543 BY 12Z FRIDAY. WE COULD BE LOOKING AT SOME OF COLDEST
READINGS THUS FAR THIS SUMMER SEASON ESP ACROSS FAR NRN AREAS
INCLUDING THE VLYS. ON CAVEAT WILL BE THE NLY GRADIENT WHICH COULD
LEAD TO KEEPING THE BLYR MIXED TO PREVENT DECOUPLING OF THE WINDS.
LOWERED PREV MINS GRIDS BY A CATEGORY FOR THURSDAY NIGHT TO TAKE
THIS INTO ACCOUNT. THEREFORE...LOWER/MIDS 40S FAR N& NWRN AREAS.
COOLER DAY ON FRIDAY W/MIX CLOUDS & SUN AS UPPER TROF REMAINS
OVER THE CWA. KEPT MENTION OF A SHOWER IN THERE FOR FRIDAY MAINLY
ACROSS NRN & ERN AREAS DUE TO PROXIMITY OF THE TROF AXIS.

BOTH THE ECMWF & THE GFS CLOSE THE UPPER LOW OFF OVER GASPE
PENINSULA W/SERIES OF DISTURBANCES MOVING DOWN ACROSS THE CWA IN
NW FLOW. DRIED THINGS OUT BRIEFLY LATE FRIDAY INTO SATURDAY & THEN
RETURNED W/A MENTION OF SHOWERS FOR LATE IN THE WEEKEND
W/ATMOSPHERE UNSETTLED.

AVIATION...
PRIMARILY A MIXTURE OF MVFR AND VFR CEILINGS THROUGH THIS EVENING WITH
SOUTHERLY MOIST FLOW AND POSSIBLE SHOWERS AND THUNDERSTORMS.
MODELS CONTINUE TO HINT AT MVFR/IFR CEILINGS AT KHUL AND KBGR LATE
TONIGHT AS WELL.

MARINE...
SOUTHERLY FLOW IN ADVANCE OF FRONT HAS CREATED SCA WINDS AND SEAS
ACROSS THE WATERS THIS AFTERNOON. EXPECT SCA CONDITIONS TO
CONTINUE TONIGHT AND THEN AFTER FRONTAL PASSAGE EARLY TUESDAY
EXPECT SEAS AND WINDS TO DROP BELOW SCA LEVELS.
LONG TERM: NO HEADLINES ANTICIPATED. SWLY FLOW AHEAD OF APCHG
COLD FRONT ON THU WILL PUSH WINDS TO 15- 20 KTS & A BRIEF SURGE TO
20 KTS W/NW WINDS LATER FRI AS CAA SWEEPS ON THRU & THEN GRADIENT
SETTLES DOWN BY FRI NIGHT INTO SAT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM TUESDAY.

&&

UPDATE...DUDA
SHORT TERM/MARINE...FOSTER
ONG TERM/MARINE...JAH
Hazardous weather outlook, Aug 7, 10:35 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1135 PM EDT MON AUG 7 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-090345-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1135 PM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...OVERNIGHT

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER FOR ALL BUT EXTREME
DOWNEAST MAINE (HANCOCK AND WASHINGTON COUNTIES) HAS BEEN ALLOWED
TO EXPIRE.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS THE COLD
FRONT MOVES SOUTHEAST THROUGH THE REGION OVERNIGHT. ANY REMAINING
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

COOLER AND DRIER AIR IS EXPECTED TO FILTER ACROSS THE REGION IN
WAKE OF THE COLD FRONTAL PASSAGE OVERNIGHT AND TUESDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AMATEUR RADIO OPERATORS AND SPOTTERS ARE ASKED TO REPORT DAMAGE
ASSOCIATED WITH THE SEVERE THUNDERSTORM ACTIVITY FROM MONDAY
AFTERNOON AND MONDAY NIGHT TO THE NATIONAL WEATHER SERVICE IN
CARIBOU.

FITZSIMMONS

In the hours before

Local storm report, Aug 7, 7:22 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
822 PM EDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     LINCOLN                 45.36N 68.51W
08/07/2006                   PENOBSCOT          ME   LAW ENFORCEMENT

            REPORTED SEVERAL TREES AND POWER LINES DOWN

&&

DKW
Special weather statement, Aug 7, 7:50 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
850 PM EDT MON AUG 7 2006

MEZ010-011-015>017-031-032-080200-
PENOBSCOT...WASHINGTON...PISCATAQUIS AND HANCOCK COUNTIES...
850 PM EDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON...
PISCATAQUIS AND HANCOCK COUNTIES...

AT 845 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING EAST AT
35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1000 PM EDT INCLUDE...
    SPRINGFIELD...        GRAND LAKE STREAM...     BANGOR...
    TOPSFIELD...          PRINCETON...             NEWPORT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    PEA SIZE HAIL...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4523 6942 4462 6919 4521 6747 4564 6779 4547 6954

NORCROSS
Local storm report, Aug 7, 8:38 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
938 PM EDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     HOWLAND                 45.24N 68.66W
08/07/2006                   PENOBSCOT          ME   LAW ENFORCEMENT

            STATE ROUTE 6 CLOSED DUE TO NUMEROUS TREES DOWN BETWEEN
            HOWLAND AND LEE

&&

DKW
Special weather statement, Aug 7, 9:06 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EDT MON AUG 7 2006

MEZ006-080245-
AROOSTOOK COUNTY...
1006 PM EDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1003 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS NEAR HOULTON. THE STORM WAS MOVING EAST AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1045 PM EDT INCLUDE...
    HODGDON...    HOULTON...    LITTLETON...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4630 6807 4598 6802 4600 6698 4641 6703

WEITLICH
Special weather statement, Aug 7, 9:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1046 PM EDT MON AUG 7 2006

MEZ011-015>017-032-080345-
PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES...
1046 PM EDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON AND
HANCOCK COUNTIES...

AT 1045 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING EAST AT
35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1145 PM EDT INCLUDE...
    SPRINGFIELD...        GRAND LAKE STREAM...
    TOPSFIELD...          PRINCETON...          VANCEBORO...
    MEDDYBEMPS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4543 6874 4477 6880 4460 6862 4497 6703 4567 6742

NORCROSS
Special weather statement, Aug 7, 10:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1140 PM EDT MON AUG 7 2006

MEZ016-017-032-080445-

WASHINGTON AND HANCOCK COUNTIES...

1140 PM EDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON AND HANCOCK
COUNTIES...

AT 1137 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS POSSIBLY WITH SMALL HAIL GUSTY WINDS 10 MILES SOUTH
OF GRAND LAKE STREAM. THE STORM WAS MOVING EAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1245 AM EDT INCLUDE...
    GRAND LAKE STREAM...                        TOPSFIELD...
    PRINCETON...          MEDDYBEMPS...         CALAIS...
    PEMBROKE...           PERRY...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4522 6814 4474 6799 4495 6684 4565 6725

FITZSIMMONS

The radar

The Caribou radar (KCBW), 119 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
August 7, 11:15 PM EST
Where
Washington County, Robbinston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.083, -67.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529548.